Another homicide to add to Lundbeck’s Pharmaco(non-existent)vigilance.

Just another story to add to Lundbeck’s pharmacovigilance department.

This is the story of Odysseus, as told by Professor Healy on his blog yesterday. He stated that “This was one of the most clear cut cases of SSRI induced violence that I’ve seen.”

Odysseus was a man in his 70’s, a pillar of the community and very happily married to Penelope; he was put on Citalopram(Celexa/cipramil) for anxiety.

He kept a diary while he was on Cipramil, which recorded that he was feeling worse and worse, and  becoming concerned that he might be going mad. He returned to the doctor and complained about his antidepressant but was persuaded to continue the pills – “these drugs take several weeks to work”. Stupid bloody doctors almost always say the same thing and rarely recognise a drug induced problem.

On the 10th day since he started on Citalopram, Odysseus got a blunt instrument, went into the bedroom where his wife was sleeping and battered her to death.

BUT HEY, I’M SURE PENELOPE’S DEATH IS LOGGED, ALONG WITH ALL THE OTHERS, IN LUNDBECK’S PHARMACOVIGILANCE DEPARTMENT. Link to full Article.

There is a mental health forum coming up, taking place on 23 May 2012 in London. The objective, “achieving the best possible outcomes for patients with mental health conditions.” Sounds great, right? The Conference, which is aimed at GPs, hospital specialists and mental-health specialists, is supported by none other than the highly dubious Lundbeck. I do hope these medical professionals will be made aware of the suicidal/homicidal side effects of Lundbeck’s drugs! Link to Conference.

2 thoughts on “Another homicide to add to Lundbeck’s Pharmaco(non-existent)vigilance.

  1. I feel terribly sorry for the things that happened to you…
    I read your blog regularly and seriously, the stories creep me out. I’m on escitalopram myself (among a pile of other things) and I often wonder about side effects…
    I wondered; I am regularly relapsing in self harm, could this be somehow caused by my medication?

    Like

  2. Hi there,
    So sorry, I don’t mean to frighten anybody, I just want to warn people so that no other family will lose a son or daughter, mother or father to suicide or homicide caused by these drugs.
    I’m sorry, I have absolutely no idea about self-harming with these drugs. Do you know any good doctors, there must be some honorable ones left? I wish I could tell you more but I honestly don’t know.
    There are some good medical people in Ireland that I could recommend but I don’t think you’re from Ireland, no? Why don’t you e-mail Professor Healy and see what he says?
    You can e-mail me privately and I will try to find out the information for your area or anything else you need.
    Regards,
    Leonie

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s